Alert archive / Maine / Gale Warnings in 2011

Gale Warning 34, NWS Gray, ME

November 19, 2011

NWS Gray, ME issued this gale warning at Nov 19, 2011, 2:52 PM EST. It took effect at Nov 19, 2011, 4:09 PM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2011, 2:52 PM EST (19:52 UTC)
In effect from
Nov 19, 2011, 4:09 PM EST
Expired
Nov 20, 2011, 2:22 PM EST
In force
22 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WHUS71 KGYX 191952
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
252 PM EST SAT NOV 19 2011

...SOUTHWESTERLY GALES EXPECTED BEGINNING TONIGHT...
.SOUTHWEST FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM WILL BE
INCREASING IN STRENGTH TONIGHT AND SUNDAY. WIND GUSTS WILL EXCEED
GALE STRENGTH AS EARLY AS TONIGHT... AND ESPECIALLY DURING THE DAY
ON SUNDAY. WINDS SHOULD SUBSIDE BY SUNDAY EVENING.

ANZ150>154-201100-
/O.UPG.KGYX.SC.Y.0091.000000T0000Z-111120T2300Z/
/O.NEW.KGYX.GL.W.0034.111120T0500Z-111120T2300Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
252 PM EST SAT NOV 19 2011

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST WINDS OF 25 TO 30 KT WITH GUSTS TO 40 KT
  BEGINNING TONIGHT AND DURING THE DAY SUNDAY.
* SEAS...SEAS OF 5 TO 10 FT EXPECTED. THE HIGHEST SEAS WILL BE IN
  THE CENTRAL GULF OF MAINE AND OFFSHORE OF THE MIDCOAST OF MAINE
  WHERE SEAS COULD REACH 10 TO 15 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
088 
WHUS71 KGYX 192109
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
409 PM EST SAT NOV 19 2011

...SOUTHWESTERLY GALES TONIGHT AND SUNDAY... 

.SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL BE QUITE
STRONG TONIGHT AND SUNDAY WITH GUSTS OF 35 TO 40 KNOTS EXPECTED.
SEAS WILL BUILD AS HIGH AS 10 FEET...ESPECIALLY AWAY FROM THE
COAST. WINDS SHOULD DIMINISH SUNDAY EVENING AS THE COLD FRONT
MOVES THROUGH. SEAS WILL BEGIN TO SUBSIDE SUNDAY NIGHT.

ANZ150>154-201215-
/O.EXT.KGYX.GL.W.0034.111119T2109Z-111120T2300Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
409 PM EST SAT NOV 19 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST SUNDAY...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT... EXCEPT
  SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT OVER THE BAYS.

* SEAS...4 TO 7 FT OVER THE BAYS AND 5 TO 10 FT OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
261 
WHUS71 KGYX 200712
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
212 AM EST SUN NOV 20 2011

...SOUTHWESTERLY GALES TONIGHT AND SUNDAY...

.SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL BE QUITE
STRONG TODAY WITH GUSTS OF 35 KT EXPECTED. SEAS WILL BUILD AS
HIGH AS 10 FEET...ESPECIALLY AWAY FROM THE COAST. WINDS SHOULD
DIMINISH THIS EVENING AS THE COLD FRONT MOVES THROUGH. SEAS WILL
BEGIN TO SUBSIDE TONIGHT AS WELL.

ANZ150>154-202300-
/O.CON.KGYX.GL.W.0034.000000T0000Z-111120T2300Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
212 AM EST SUN NOV 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 10 FEET OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
268 
WHUS71 KGYX 201922
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
222 PM EST SUN NOV 20 2011

...GUSTY SOUTHWEST FLOW CONTINUES THROUGH TONIGHT...

.SOUTHWESTERLY FLOW WILL GUST ABOVE 30 KT OCCASIONALLY THROUGH
THIS EVENING. SEAS WILL REMAIN ABOVE 5 FT OVER PORTIONS OF THE
COASTAL WATERS THROUGH TOMORROW MORNING.

ANZ150>154-211030-
/O.CAN.KGYX.GL.W.0034.000000T0000Z-111120T2300Z/
/O.NEW.KGYX.SC.Y.0092.111120T1922Z-111121T1700Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
222 PM EST SUN NOV 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS OCCASIONALLY ABOVE 30
  KT. 

* SEAS...5 TO 10 FEET WITH THE HIGHEST WAVE HEIGHTS BEING OFFSHORE
  OF THE MIDCOAST OF MAINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Nov 19, 10:40 AM EST, 4 hours 12 minutes earlier.

Area forecast discussion, Nov 19, 10:40 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1040 AM EST SAT NOV 19 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEASTWARD OUT OF THE GREAT LAKES AND
INTO CANADA TODAY. A COLD FRONT WILL CROSS NEW ENGLAND LATE
SUNDAY... WITH COOLER AIR FOR THE EARLY PART OF NEXT WEEK. LOW
PRESSURE WILL PASS NEAR SOUTHERN NEW ENGLAND ON WEDNESDAY AND MAY
SPREAD RAIN AND SNOW OVER MAINE AND NEW HAMPSHIRE. HIGH PRESSURE
WILL BUILD INTO THE AREA LATE NEXT WEEK.

&&

.NEAR TERM /TODAY/...
UPDATE...HAVE MADE ONLY MINOR ADJUSTMENTS TO THE FORECAST THIS
MORNING. SOME LIGHT SHOWERS VISIBLE ON RADAR BUT NOT LIKELY
REACHING THE GROUND AS THEY MOVE EAST IN THE UPPER FLOW INTO VERY
DRY SURFACE AIR. TEMPERATURES TODAY SHOULD TOP OUT AROUND 50 DEGREES.

PREV DISC...
RELATIVELY QUIET PATTERN IN THE SHORT TERM. SURFACE RIDGE
CONTINUES TO MOVE OFFSHORE...ALLOWING RETURN FLOW OF MILD AIR
AROUND THE PERIPHERY OF THE SYSTEM. IT WILL BECOME MILD TODAY WITH
TEMPS EXPECTED TO BE IN THE LOWER 50S SOUTH...MORE IN LINE WITH
THE WARMER GFS MOS.

DEEP MIXING AND AN INCREASING GRADIENT WILL ALLOW FOR BREEZY
CONDITIONS TODAY.

MOST OF THE CLOUD COVER WILL BE MID AND HIGH LEVEL MOISTURE...AND
MAINLY OVER FAR NORTHERN AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
BREEZY AND MILD CONDITIONS EXPECTED ONCE AGAIN TONIGHT WITH
SEVERAL AREAS REMAINING ABOVE FREEZING OVER SOUTHERN LOCATIONS.
WINDS WILL HOLD UP...ALLOWING FOR MIXING OVERNIGHT.

BY SUNDAY...EXPECT MORE IN THE WAY OF CLOUDINESS WITH AN
APPROACHING COLD FRONT. POPS...WHAT LITTLE THAT THEY ARE...WILL BE
MAINLY CONFINED TO THE NORTH AND MOUNTAINS AS UPSLOPING CONDITIONS DEVELOP.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
FAIRLY BENIGN WEATHER THROUGH TUES AS HIGH PRES BUILDS OVERHEAD
AFTER COLD FRONTAL PASSAGE. AFTER TUES IS WHEN THINGS GET A LITTLE
MURKY. BOTH THE GFS AND ECMWF ARE INDICATING A STORM FOR WED. THE
00Z RUN OF THE GFS IS FARTHER SOUTH THAN THE 00Z ECMWF AND BECAUSE
OF THIS COLDER. THE 00Z ECMWF IS ALSO QUITE A BIT DEEPER WITH THE
SFC LOW AND IS STRONGER THAN THE 12Z RUN. THE ODD MODEL OUT IS THE
CMC WHICH HAS A DRY AND SUNNY DAY FOR WED. AFTER WED THE
THANKSGIVING WEEKEND LOOKS VERY NICE WITH HIGH PRESSURE AND
WARMING TEMPERATURES. FOR WEDNESDAY WILL CONTINUE WITH THE MENTION
OF CHC RAIN OR SNOW IN SOUTHERN PORTIONS OF THE FORECAST AREA AND
SNOW NORTH.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...
CIGS/VSBYS WILL REMAIN VFR THROUGH THE PERIOD.

LONG TERM...VFR THROUGH TUE AND IFR PSBL WED IN RAIN/SNOW

&&

.MARINE...
SHORT TERM...
SCA TO REMAIN IN PLACE FOR BOTH WINDS AND SEAS.

LONG TERM...QUITE THROUGH TUE THEN PSBL SCA AS SFC LOW APPROACHES
WED AND PSBL GALE LATE WED INTO THURSDAY AFTER SFC LOW PASSES TO
THE EAST.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Nov 19, 5:15 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
515 AM EST SAT NOV 19 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-201015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
515 AM EST SAT NOV 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-201015-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
515 AM EST SAT NOV 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.